How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. SH Your Own Question
Dr. SH
Dr. SH, Board Certified Physician
Category: Medical
Satisfied Customers: 8781
Experience:  Doctor of Medicine
28323552
Type Your Medical Question Here...
Dr. SH is online now

I currently have an annoying cough, I have had this dry cough

Resolved Question:

I currently have an annoying cough, I have had this dry cough for over 4 weeks and gets worse after exercise and especially at night. I haven't had a full night sleep for the same duration (neither has my wife because of it!). I have tried all the usual suspects but just can't shake it off. Any ideas?
Submitted: 3 years ago.
Category: Medical
Expert:  Dr. SH replied 3 years ago.

Dr. Shahzad MD :

Hi there. Thank you for your question. I will be helping you out with your queries

Dr. Shahzad MD :

Do you have any other medical problems?

Dr. Shahzad MD :

Do you smoke?

Dr. Shahzad MD :

Are you on any medications for anything?

Dr. Shahzad MD :

Do you have shortness of breath or wheezing?

Dr. Shahzad MD :

Have you had any fever?

Dr. Shahzad MD :

Please let me know.

Dr. Shahzad MD :

Please use the text box and reply button to reply to the questions that I posted above.

Customer:

I am none smoker, I have high BP which is treated with Ramapril (2.5 mg), No shortness of breath, no fever and no wheezing experienced. I have felt a little light headed. This is at it s worst at night when laying down.

Dr. Shahzad MD :

Since how long are you on Ramipril?

Customer:

Just finishing first course of 28 days

Dr. Shahzad MD :

Did the cough start after starting to take Ramipril?

Customer:

Yes, however I did have a similar cough in 2012

Dr. Shahzad MD :

Cough is a very common side effect of Ramipril.

Dr. Shahzad MD :

I think that you should ask your doctor to change your medication from Ramipril to a drug belonging to the angiotensin receptor blockers like losartan or valsartan etc.

Customer:

Ok thanks I shall discuss this with my GP.

Dr. Shahzad MD :

You are most welcome
Take care
Wish you all the best.
Please do rate me for my services before you leave by clicking on one of the smilies below. I hope I provided excellent services.
Good bye :)

Dr. SH and 3 other Medical Specialists are ready to help you